Talk:PDE5 inhibitor

From Wikipedia, the free encyclopedia
Jump to: navigation, search
WikiProject Pharmacology (Rated Start-class, Top-importance)
WikiProject icon This article is within the scope of WikiProject Pharmacology, a collaborative effort to improve the coverage of Pharmacology on Wikipedia. If you would like to participate, please visit the project page, where you can join the discussion and see a list of open tasks.
Start-Class article Start  This article has been rated as Start-Class on the project's quality scale.
 Top  This article has been rated as Top-importance on the project's importance scale.
 

This article refers to: "pulmonary hypertension, a disease in which blood vessels in the lungs become overloaded with fluid, usually as a result of failure of the left ventricle of the heart". This appears to contradict the statement in the Tadalafil article that "right heart failure is the principal consequence of pulmonary arterial hypertension" Tonyglaser (talk) 14:51, 5 April 2012 (UTC)

I changed one typo (other to others) Dabrousseau (talk) 17:55, 21 June 2008 (UTC)

Information request[edit]

A comparison of all these drugs would be useful. In particular, an explanation of the difference between their medical effects and the way the drugs are are advertised. Eje211 16:52, 9 May 2006 (UTC)

Hello: My name is Rich and I can at least give you one mans account on the three main drugs. Viagra, Cialis, and Levitra as I have tried them all. My Doctor believes that my E.D. is Caused from High blood pressure. I started taking these drugs 1 year ago. The first that I tried was Viagra, for me it did have a fairly good affect however it was short lived, Maybe, 4 hours or so. I then tried Levitra, I don't know if anyone here has ever experienced "Niacin Flush"? But I had an affect similar to that, with this drug. I went on to try Cialis, which seemed to be the best one for me. I tried the different drugs at different times just to see what worked the best for me and hands down for me it was Cialis. I take several other medications and of course one of those could have caused the reaction with the Levitra. I also keep fairly close watch on my blood pressure and was especially watchful when taking these drugs. Levitra and Viagra both had the most effect on my blood pressure. I would suggest that anyone who uses these drugs consult their doctor especially if they have a heart condition and or high blood pressure. Should you decide to choose the discreet route and order online, I would make two Suggestions: #1 is to buy brand name drugs! Not Generic, offshore, made in Mexico, Thailand, or wherever. My reasoning for this is simple, these drugs are FDA approved and manufactured under careful quality control guidelines, should you choose an off brand generic and or offshore drug, you may not be getting the same quality, quantity and other chemical aspects of the drug that make it work and cause the side effects and you certainly won't have anyone to blame but yourself should your heart stop, or you pass out due to low blood pressure, or whatever. #2 I would buy from a online pharmacy that is based in the U.S. I have seen other countries that offer "Supposed brand name Viagra" However it may not be, and second Unless it comes in original packaging How old is it? My suggestion is to either go to your Doctor and get sample packs of all three then try them at different times, and under different circumstances, Or in case you choose the On- line pharmacy route. buy the smallest packs that you can find of each and then do the same. Remember! Talk to your doctor. And if you have problems with your heart or blood pressure, keep an eye on your blood pressure using a real cuff and monitor not the little machines at the pharmacy (Which in my experience have been quite inaccurate) and see how each one affects you. Good luck! Rich

More detail, please[edit]

I would appreciate a more detailed explanation of the mode of action of these drugs. If they inhibit degradation of PDE5, what is causing the degredation in the first place and why is it not being degraded in men who do not have trouble achieving or maintaining an erection?

The article says that "Part of the physiological process of erection involves the release of nitric oxide (NO) in vasculature of the corpus cavernosum as a result of sexual stimulation." I find that pretty vague. Maybe no one knows "how" physical stimultion causes the release of NO. In that case, the article should say so. Otherwise, surely every man wants to know "how!" Personally, I think more than mere stimulation must be involved, or stimulation would be invariably effective.Koilon (talk) 20:41, 4 April 2010 (UTC)